Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2014, 6:26 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 27, 2014, 7:18 PM EDT
- In force
- 52 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 35 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:30 PM EDT | TSTM WND DMG | 4 W Chelsea, MI | 10 INCH DIAMETER LIMB DOWN |
| Jul 27, 6:30 PM EDT | TSTM WND DMG | 6 Wnw Chelsea, MI | LARGE LIMBS DOWN NEAR WATERLOO AND ROE ROADS |
| Jul 27, 6:30 PM EDT | HAIL 0.88 | 6 Wnw Chelsea, MI | MEASURED NEAR WATERLOO AND ROE ROADS |
| Jul 27, 6:46 PM EDT | TSTM WND DMG | Chelsea, MI | 3 FOOT DIAMETER TREE DOWN ON A HOUSE AT JEFFERSON AND EAST |
| Jul 27, 6:51 PM EDT | TSTM WND DMG | 2 Ne Ann Arbor, MI | 14 INCH TREE LIMB REPORTED DOWN. |
| Jul 27, 6:51 PM EDT | TSTM WND GST 60 | 3 Ne Ann Arbor, MI | AT GREEN AND PLYMOUTH |
| Jul 27, 7:04 PM EDT | TSTM WND DMG | 4 Sse Whitmore Lake, MI | 10 TREES DOWN BLOCKING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS53 KDTX 272226
SVRDTX
MIC093-161-272330-
/O.NEW.KDTX.SV.W.0064.140727T2226Z-140727T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
626 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 730 PM EDT
* AT 624 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF STOCKBRIDGE TO STOCKBRIDGE TO
GRASS LAKE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARKERS CORNERS AND HELL AROUND 635 PM EDT.
PINCKNEY STATE RECREATION AREA AND PINCKNEY AROUND 640 PM EDT.
HUDSON MILLS METROPARK AND HUDSON MILLS AROUND 645 PM EDT.
HOWELL AND LAKELAND AROUND 650 PM EDT.
BARTON HILLS AND WHITMORE LAKE AROUND 655 PM EDT.
ISLAND LAKE STATE RECREATION AREA AND BRIGHTON AROUND 700 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DIXBORO... WHITMORE LAKE... SALEM...
PINCKNEY... HOWELL... HARTLAND...
HAMBURG... GREGORY... DEXTER...
CHELSEA... BRIGHTON... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4268 8368 4244 8367 4243 8355 4227 8354
4218 8413 4263 8415
TIME...MOT...LOC 2226Z 264DEG 34KT 4253 8422 4243 8413
4223 8414
HAIL...<.75IN
WIND...60MPH
$$
MANN4 follow-up statements
053
WWUS53 KDTX 272236
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
636 PM EDT SUN JUL 27 2014
MIC093-161-272330-
/O.CON.KDTX.SV.W.0064.000000T0000Z-140727T2330Z/
LIVINGSTON MI-WASHTENAW MI-
636 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WASHTENAW AND SOUTHERN LIVINGSTON COUNTIES UNTIL 730 PM EDT...
AT 634 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GREGORY TO GREGORY TO 5 MILES SOUTH
OF CHELSEA...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
HUDSON MILLS METROPARK AND HUDSON MILLS AROUND 645 PM EDT.
HOWELL AND LAKELAND AROUND 650 PM EDT.
BARTON HILLS AND WHITMORE LAKE AROUND 655 PM EDT.
ISLAND LAKE STATE RECREATION AREA AND BRIGHTON AROUND 700 PM EDT.
HARTLAND AND DIXBORO AROUND 705 PM EDT.
SALEM AROUND 710 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DIXBORO... WHITMORE LAKE... SALEM...
PINCKNEY... HOWELL... HARTLAND...
HAMBURG... GREGORY... DEXTER...
CHELSEA... BRIGHTON... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4268 8368 4244 8367 4243 8355 4227 8354
4218 8413 4263 8415
TIME...MOT...LOC 2236Z 264DEG 34KT 4254 8409 4244 8400
4224 8401
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI688
WWUS53 KDTX 272249
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
649 PM EDT SUN JUL 27 2014
MIC093-161-272330-
/O.CON.KDTX.SV.W.0064.000000T0000Z-140727T2330Z/
LIVINGSTON MI-WASHTENAW MI-
649 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WASHTENAW AND SOUTHERN LIVINGSTON COUNTIES UNTIL 730 PM EDT...
AT 647 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOWELL TO HAMBURG TO 6 MILES SOUTH OF DEXTER...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BARTON HILLS AND WHITMORE LAKE AROUND 655 PM EDT.
ISLAND LAKE STATE RECREATION AREA AND ANN ARBOR AROUND 700 PM EDT.
HARTLAND AND DIXBORO AROUND 705 PM EDT.
SALEM AROUND 710 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DIXBORO... WHITMORE LAKE... SALEM...
PINCKNEY... HOWELL... HARTLAND...
HAMBURG... GREGORY... DEXTER...
CHELSEA... BRIGHTON... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4268 8368 4244 8367 4243 8355 4227 8354
4218 8413 4263 8415
TIME...MOT...LOC 2249Z 264DEG 34KT 4255 8392 4245 8383
4225 8385
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI661
WWUS53 KDTX 272305
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
705 PM EDT SUN JUL 27 2014
MIC093-272315-
/O.CAN.KDTX.SV.W.0064.000000T0000Z-140727T2330Z/
LIVINGSTON MI-
705 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIVINGSTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 4223 8383 4243 8376 4243 8361 4243 8355
4227 8354
TIME...MOT...LOC 2305Z 264DEG 34KT 4245 8359 4227 8361
$$
MIC161-272330-
/O.CON.KDTX.SV.W.0064.000000T0000Z-140727T2330Z/
WASHTENAW MI-
705 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHTENAW COUNTY UNTIL 730 PM EDT...
AT 703 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH LYON TO YPSILANTI...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
WASHTENAW COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4223 8383 4243 8376 4243 8361 4243 8355
4227 8354
TIME...MOT...LOC 2305Z 264DEG 34KT 4245 8359 4227 8361
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI020
WWUS53 KDTX 272318
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 PM EDT SUN JUL 27 2014
MIC161-272328-
/O.CAN.KDTX.SV.W.0064.000000T0000Z-140727T2330Z/
WASHTENAW MI-
718 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHTENAW COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 4223 8383 4243 8376 4243 8361 4243 8355
4227 8354
TIME...MOT...LOC 2318Z 264DEG 34KT 4246 8342 4228 8344
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:16 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 27, 3:16 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SUN JUL 27 2014
.SHORT TERM...TONIGHT
MID TROPOSPHERIC COLD POOL (2 C AT 700 MB/-15 C AT 500 MB) SWING
THROUGH SOUTHERN LOWER MICHIGAN THIS EVENING...WITH INSTABILITY
(MLCAPES 1500-2000 J/KG) AND SURFACE REFLECTION/LOW PROVIDING
SUFFICIENT CONVERGENCE TO GENERATE SHOWERS AND THUNDERSTORMS INTO
THE EVENING HOURS. STILL POTENTIAL FOR SEVERE STORMS AS WE ENTER
PEAK HEATING WITH SURFACE/LOW LEVEL MOISTURE STILL PRESET AND THE
SUFFICIENT DEEP LAYER SHEAR. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 9 PM. VISIBLE SATELLITE IMAGERY SHOWS WHAT LOOKS TO BE THE
ACTUAL COLD FRONT JUST MOVING INTO NORTHWEST INDIANA/SOUTHWEST LOWER
MICHIGAN. COLD FRONT SHOULD BE SOUTH OF THE MICHIGAN BORDER BY 12Z
MONDAY...BUT STIFF NORTHEAST FLOW AND COLD ADVECTION OFF LAKE HURON
SHOULD LEAD TO LOW CLOUDS...IF NOT FEW LINGERING SPRINKLES/LIGHT
SHOWERS.
&&
.LONG TERM...MONDAY THROUGH NEXT SUNDAY
BELOW NORMAL TEMPERATURES WILL RETURN TO THE CENTRAL GREAT LAKES
DURING THE UPCOMING WEEK AS 850 MB TEMPERATURES ONCE AGAIN PLUMMET
INTO THE SINGLE DIGITS ABOVE ZERO. THIS WILL MEAN HIGH TEMPERATURES
WILL GENERALLY BE CONFINED TO THE 70S DURING THE UPCOMING WEEK AS WE
HEAD INTO THE MONTH OF AUGUST...WITH JULY LIKELY CLOSING OUT A GOOD
2 TO 3 DEGREES BELOW NORMAL WITH ONLY ONE OF THE MAJOR CLIMATE SITES
RECORDING A SINGLE 90 PLUS DEGREE DAY IN DETROIT ON JULY 22ND.
THE COOLEST DAY OF THE UPCOMING WEEK LOOKS TO BE MONDAY AS LOW
PRESSURE MAKES ITS WAY EAST OF THE AREA WITH DRIER AND COOLER AIR
GETTING PULLED INTO THE AREA AS RIDGING BUILDS IN. DESPITE THE COOL
AIR MASS...SHOWER ACTIVITY IS NOT EXPECTED MONDAY AFTERNOON AS DRY
AIR AND SUBSIDENCE KEEP A LID ON THE DEPTH OF DEVELOPING AFTERNOON
CUMULUS CLOUDS. ALTHOUGH HIGH TEMPERATURES WILL GENERALLY BE AROUND
70 DEGREES...TEMPERATURES SHOULD STAY SEVERAL DEGREES ABOVE RECORD
COLD MAXES ON MONDAY. MONDAY NIGHT COULD BE A DIFFERENT STORY AS
HIGH PRESSURE AND CLEAR SKIES LEAD TO DECOUPLING AND ABUNDANT
RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOWS MONDAY NIGHT
ARE EXPECTED TO GET DOWN TO AROUND 50 DEGREES AWAY FROM THE DETROIT
METRO AREA...WITH RECORD LOWS AT RISK OF BEING BROKEN AT MBS AND
DTW. THE RECORD LOW AT FNT IS PROBABLY TOO LOW TO HIT ON MONDAY
NIGHT HOWEVER.
WITH MOISTURE RETURNING ON TUESDAY AND THE MAIN PUSH OF SUBSIDENCE
ASSOCIATED WITH THE RIDGE GONE...THE COLD AIR ALOFT WILL LEAD TO
SOME INSTABILITY WHICH IN TURN WILL BRING A CHANCE FOR SHOWERS AND A
FEW THUNDERSTORMS FOR THE REST OF THE WEEK AS SEVERAL WEAK
SHORTWAVES ROUND THE TROUGH FIRMLY IN PLACE ACROSS THE GREAT LAKES
REGION. HIGHS DURING THIS TIME PERIOD WILL GENERALLY BE IN THE LOWER
TO MIDDLE 70S. LOWS DURING THIS PERIOD WILL MODERATE INTO THE MIDDLE
TO UPPER 50S.
BY NEXT WEEKEND THE TROUGH STARTS TO GET PUSHED EAST AS RIDGING
BUILDS IN FROM THE WEST. THIS WILL WARM TEMPERATURES A BIT FURTHER
AS DAYTIME HIGHS INCH UPWARD INTO THE UPPER 70S. THE RIDGE AND
WARMER AIR ALOFT WILL GENERALLY LIMIT RAIN CHANCES NEXT
WEEKEND...HOWEVER A SLIGHT CHANCE FOR SHOWER ACTIVITY CANNOT BE
RULED OUT GIVEN THE INSTABILITY.
&&
.MARINE...
THUNDERSTORMS WILL CONTINUE DURING THE EVENING HOURS...SLOWLY
WINDING DOWN AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE
SEVERE...MAINLY OVER THE SOUTH HALF OF LAKE HURON THROUGH WESTERN
LAKE ERIE THROUGH THE EVENING HOURS. THIS ACTIVITY IS IN RESPONSE TO
A COLD FRONT SWEEPING THROUGH TONIGHT. NORTHERLY WINDS WILL RAMP UP
BEHIND THE FRONT...PEAKING WITH 30 KNOT GUSTS OVER SOUTHERN LAKE
HURON MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING
THROUGH MIDNIGHT MONDAY NIGHT AS THE LONG NORTH FETCH WILL BE
FAVORABLE FOR BUILDING LARGE WAVES THAT WILL IMPACT THE SOUTH HALF
OF LAKE HURON AND NEARSHORE MARINE ZONES. COOL HIGH PRESSURE WILL
THEN BUILD INTO THE NORTHERN PLAINS AND GREAT LAKES AND RETURN
BENIGN MARINE WEATHER FOR THE MID WEEK PERIOD.
&&
.AVIATION...ISSUED 118 PM EDT SUN JUL 27 2014
//DISCUSSION...
PRIMARY NEAR TERM CHALLENGE WILL BE TIMING THUNDERSTORMS THIS
AFTERNOON. INSTABILITY HAS DEVELOPED WITH POCKETS OF STRONGER
HEATING IN CLOUD BREAKS...ESPECIALLY FROM FNT SOUTH. A SURFACE
TROUGH IS LOCATED ROUGHLY FROM GAYLORD TO MUSKEGON AS OF 17Z AND
PUSHING EASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND POSSIBLY AHEAD OF THIS FRONT. THE MOST LIKELY
TIMING FOR TSRA THREAT WILL BEGIN BY 18Z FOR MBS...19Z FOR
FNT/PTK...AND 20Z FOR THE I-94 TERMINALS. HAVE LEFT IN INHERITED
3-HR TEMPO TO COVER THIS...AND WILL AMEND AS NECESSARY. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...WITH LARGE
HAIL...GUSTY WINDS...AND HEAVY RAIN POSSIBLE.
WINDS WILL VEER NORTHERLY THIS EVENING BEHIND THE TROUGH/COLD
FRONT PASSAGE...WITH LINGERING SHOWERS POSSIBLE. SOME MVFR STRATUS
IS EXPECTED LATE TONIGHT. THIS WILL MIX OUT BY LATE MORNING/EARLY
AFTERNOON...BUT A HEALTHY COVERAGE OF VFR STRATOCU IS
EXPECTED...ALONG WITH GUSTY NORTHERLY WINDS TO 20 KT.
FOR DTW...BEST TIME FRAME FOR TSRA LOOKS TO BE 20-23Z. THERE IS A
SLIGHT CHANCE THAT A SEVERE STORM COULD AFFECT THE TERMINAL...WITH
LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. CONFIDENCE IS LOW
ON SEVERE POTENTIAL. BEST ESTIMATE FOR TIMING OF MVFR STRATUS
DEVELOPMENT IS 07Z TONIGHT. CLOUD BASES WILL LIFT LATE TOMORROW
MORNING...BUT CIGS OF AOB 5KFT ARE EXPECTED FOR THE MAJORITY OF
THE DAY...WITH GUSTY NNW WINDS TO 20KT DEVELOPING BY LATE MORNING.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND TIMING THIS
AFTERNOON.
* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET LATE TONIGHT THROUGH
MONDAY AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...FROM 5 AM MONDAY TO MIDNIGHT
TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...FROM 8 AM MONDAY TO MIDNIGHT TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....KURIMSKI
MARINE.......KURIMSKI
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 27, 1:54 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 154 PM EDT SUN JUL 27 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-281800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR ALL OF SOUTHEAST MICHIGAN. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 MPH...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED TORNADO. STORM MOTION WILL BE FROM WEST TO EAST AT 20 MPH...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-281800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE FROM WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LHZ361-362-281800- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH HAIL UP TO AN INCH...WINDS UP TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBLITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... DT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 27, 6:09 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
609 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 1 NW OTISVILLE 43.18N 83.54W
07/27/2014 GENESEE MI 911 CALL CENTER
TREES DOWN UP TO 3 FEET IN DIAMETER ON M-57 BETWEEN IRISH
RD AND M-15
&&
THOMPSONLocal storm report, Jul 27, 6:10 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
610 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 1 NE TROY 42.59N 83.13W
07/27/2014 M1.30 INCH OAKLAND MI TRAINED SPOTTER
STORM TOTAL
&&
THOMPSONLocal storm report, Jul 27, 6:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
611 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 ENE WARREN 42.50N 83.01W
07/27/2014 M1.00 INCH MACOMB MI TRAINED SPOTTER
AT MARTIN AND HOOVER
&&
THOMPSONLocal storm report, Jul 27, 6:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 6 N MILFORD 42.67N 83.62W
07/27/2014 OAKLAND MI EMERGENCY MNGR
AT MOBILE HOME PARK AT MILFORD AND MIDDLE ROADS. 80
PERCENT OF MOBILE HOMES DAMAGED WITH BROKEN WINDOWS.
&&
THOMPSONLocal storm report, Jul 27, 6:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
616 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 5 ENE SOUTHFIELD 42.49N 83.16W
07/27/2014 M1.50 INCH OAKLAND MI TRAINED SPOTTER
OCCURRED IN 30 MINUTES AT LOCKWOOD AND AUSTIN IN ROYAL
OAK
&&
THOMPSONLocal storm report, Jul 27, 6:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
619 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 5 NNE CHESANING 43.25N 84.09W
07/27/2014 SAGINAW MI TRAINED SPOTTER
POWER LINES DOWN FOR ONE HALF MILE AND DAMAGE TO PORCH AT
BIRCH RUN AND STEWART
&&
THOMPSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:27 AM EDT | Small Craft Advisory | DTX | 40 hr | |
| Jul 27, 7:32 AM EDT | Dense Fog Advisory | DTX | Lenawee, Livingston, Monroe, Oakland, Washtenaw, Wayne | 83 min |
| Jul 27, 2:14 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jul 27, 2:17 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 58 min |
| Jul 27, 2:36 PM EDT | Tornado Warning | DTX | Bay | 54 min |
| Jul 27, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 75 min |
| Jul 27, 3:34 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston, Shiawassee | 56 min |
| Jul 27, 3:39 PM EDT | Tornado Warning | DTX | Tuscola | 41 min |
| Jul 27, 3:55 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 65 min |
| Jul 27, 4:06 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 54 min |
| Jul 27, 4:10 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 80 min |
| Jul 27, 4:14 PM EDT | Special Marine Warning | DTX | 106 min | |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 66 min |
| Jul 27, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac, Tuscola | 78 min |
| Jul 27, 4:28 PM EDT | Areal Flood Advisory | DTX | Bay, Midland | 4 hr |
| Jul 27, 4:32 PM EDT | Areal Flood Advisory | DTX | Livingston | 4 hr |
| Jul 27, 4:35 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 55 min |
| Jul 27, 4:36 PM EDT | Special Marine Warning | DTX | 84 min | |
| Jul 27, 4:40 PM EDT | Special Marine Warning | DTX | 95 min | |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 58 min |
| Jul 27, 5:02 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 73 min |
| Jul 27, 5:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 68 min |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 53 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 18 min |
| Jul 27, 5:19 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 4 hr |
| Jul 27, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 47 min |
| Jul 27, 5:41 PM EDT | Special Marine Warning | DTX | 79 min | |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 64 min |
| Jul 27, 5:44 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 37 min |
| Jul 27, 5:55 PM EDT | Areal Flood Advisory | DTX | Lapeer, Saginaw, Sanilac, Tuscola | 4 hr |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 47 min |
| Jul 27, 6:14 PM EDT | Special Marine Warning | DTX | 76 min | |
| Jul 27, 6:18 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 6:44 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 27, 6:58 PM EDT | Special Marine Warning | DTX | 92 min | |
| Jul 27, 7:03 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.